Alert archive / Kansas / Wind Advisories in 2007
Wind Advisory 15, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Sep 17, 2007, 3:27 AM CDT for 10 counties in Kansas. It took effect at Sep 17, 2007, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2007, 3:27 AM CDT (08:27 UTC)
- In effect from
- Sep 17, 2007, 12:00 PM CDT
- Expired
- Sep 17, 2007, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Geary County, KS, Marshall County, KS, Morris County, KS, Ottawa County, KS, Republic County, KS, Riley County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 83 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1181 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 170827 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 327 AM CDT MON SEP 17 2007 ...STRONG GUSTY SOUTHERLY WINDS WILL AFFECT NORTH CENTRAL KANSAS THIS AFTERNOON... .STRONG SOUTH WINDS WILL BE EXPERIENCED THIS AFTERNOON ACROSS NORTH CENTRAL KANSAS IN ADVANCE OF A TROUGH OF LOW PRESSURE OVER THE HIGH PLAINS. KSZ008>010-020>022-034>037-171630- /O.NEW.KTOP.WI.Y.0015.070917T1700Z-070918T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 327 AM CDT MON SEP 17 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. STRONG SOUTH WINDS WILL INCREASE BY MIDDAY ACROSS NORTH CENTRAL KANSAS AND PERSIST THROUGHOUT THE AFTERNOON HOURS. WINDS WILL BEGIN TO SLOWLY DIMINISH BY EARLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. $$ BLAIR
3 follow-up statements
000 WWUS73 KTOP 171648 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1148 AM CDT MON SEP 17 2007 ...STRONG GUSTY SOUTHERLY WINDS WILL AFFECT NORTH CENTRAL KANSAS THIS AFTERNOON... .STRONG SOUTH WINDS WILL BE EXPERIENCED THIS AFTERNOON ACROSS NORTH CENTRAL KANSAS IN ADVANCE OF A TROUGH OF LOW PRESSURE OVER THE HIGH PLAINS. KSZ008>010-020>022-034>037-180000- /O.CON.KTOP.WI.Y.0015.070917T1700Z-070918T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 1148 AM CDT MON SEP 17 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...FOR AREAS WEST OF A LINE FROM COUNCIL GROVE TO MANHATTAN TO MARYSVILLE. STRONG SOUTH WINDS OVER NORTH CENTRAL KANSAS WILL PERSIST THROUGHOUT THE AFTERNOON HOURS. WINDS WILL BEGIN TO SLOWLY DIMINISH BY EARLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. $$
000 WWUS73 KTOP 172042 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 342 PM CDT MON SEP 17 2007 ...STRONG GUSTY SOUTHERLY WINDS WILL AFFECT NORTH CENTRAL KANSAS LATE THIS AFTERNOON AND EARLY THIS EVENING... .STRONG SOUTH WINDS WILL CONTINUE THIS AFTERNOON ACROSS NORTH CENTRAL KANSAS IN ADVANCE OF A TROUGH OF LOW PRESSURE OVER THE HIGH PLAINS. KSZ008>010-020>022-034>037-180000- /O.CON.KTOP.WI.Y.0015.000000T0000Z-070918T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 342 PM CDT MON SEP 17 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR PARTS OF NORTH CENTRAL KANSAS...MAINLY WEST OF A LINE FROM COUNCIL GROVE TO MANHATTAN TO MARYSVILLE. STRONG SOUTH WINDS OVER NORTH CENTRAL KANSAS WILL PERSIST THROUGHOUT THE AFTERNOON INTO THE EARLY EVENING HOURS. WINDS WILL BEGIN TO SLOWLY DIMINISH THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. $$
000 WWUS73 KTOP 180006 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 706 PM CDT MON SEP 17 2007 ...WIND ADVISORY HAS EXPIRED... .WINDS ARE GRADUALLY DECREASING ACROSS THE ADVISORY AREA WITH THE LOSS OF DAY TIME HEATING. WINDS WILL STILL REMAIN AROUND 15 TO 20 MPH OVERNIGHT IN ADVANCE OF A SLOWLY MOVING COLD FRONT. KSZ008>010-020>022-034>037-180115- /O.EXP.KTOP.WI.Y.0015.000000T0000Z-070918T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-OTTAWA-DICKINSON- GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 706 PM CDT MON SEP 17 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE SLOWLY DECREASED BELOW ADVISORY CRITERIA. ALTHOUGH THE ADVISORY HAS EXPIRED...WINDS WILL CONTINUE AT 15 TO 20 MPH OVERNIGHT. $$ HARDING
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Sep 17, 3:14 AM CDT, 13 minutes earlier.
Area forecast discussion, Sep 17, 3:14 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 314 AM CDT MON SEP 17 2007 .DISCUSSION... AN ACTIVE WEATHER PATTERN IS IN THE WORKINGS OVER THE NEXT 48 HOURS. AS OF EARLY THIS MORNING...THE WARM FRONT HAD RETREATED NORTHWARD RETURNING SUMMER-LIKE READINGS WITH TEMPERATURES IN THE 70S AND DEWPOINTS MAINLY IN THE MIDDLE 60S. SYNOPTICS FEATURED A DEEP TROUGH ACROSS THE WESTERN AND EASTERN CONUS WITH A RIDGE IN THE CENTRAL CONUS SEPARATING THE TWO. AT THE SURFACE...A TROUGH OF LOW PRESSURE WILL FORM ACROSS THE HIGH PLAINS WITH HIGH PRESSURE CENTERED OVER THE LOWER MISSISSIPPI VALLEY. THIS WILL RESULT IN A TIGHTENING PRESSURE GRADIENT ACROSS THE CENTRAL PLAINS. RUC13 AND NAM SUGGEST WINDS JUST ABOVE THE SURFACE (H9) TO BE AROUND 30 KT AND WITH AMPLE SURFACE HEATING AND SFC-H85 WINDS BECOMING MORE PARALLEL IN THE AFTERNOON...STRONGER WINDS SHOULD MIX DOWN TO THE SURFACE RESULTING IN A WINDY DAY THROUGHOUT MOST OF THE AREA. MARGINAL WIND ADVISORY CRITERIA OF 31 MPH FOR ONE HOUR OR LONGER LOOKS TO BE MET ACROSS MAINLY NORTH CENTRAL KANSAS...AND LIKEWISE HAVE ISSUED ONE FROM 17-00Z DURING GREATEST PROBABILITY OF STRONGEST SURFACE WINDS. THE FIRST IN A SERIES OF DISTURBANCES WILL LIFT OUT ACROSS THE WESTERN HIGH PLAINS AND SHEAR OUT LATER TODAY. THIS WILL BE PARTLY RESPONSIBLE FOR AIDING IN THUNDERSTORM DEVELOPMENT ALONG A PREFRONTAL SURFACE BOUNDARY OVER NORTHWEST KANSAS INTO CENTRAL NEBRASKA. THE CONVECTION WILL TRANSLATE NORTHEASTWARD WITH TIME AND WILL MOVE INTO SECTIONS OF NORTH CENTRAL KANSAS LATER THIS EVENING INTO THE OVERNIGHT TIME FRAME. WITH A FAIR AMOUNT OF INSTABILITY THIS EVENING OVER NC ZONES AND A MAINLY UNIDIRECTIONAL WIND PROFILE WITH HEIGHT...ISOLATED SEVERE WEATHER IS POSSIBLE ACROSS NORTH CENTRAL KANSAS TONIGHT WITH THE GREATEST THREAT OF DAMAGING STRAIGHT LINE WINDS. A STRONGER SHORTWAVE TROUGH WILL EJECT FROM THE FOUR CORNERS REGION INTO THE CENTRAL PLAINS ON TUESDAY AFTERNOON. WHILE SOME UNCERTAINTY EXISTS REGARDING THE EVOLUTION OF OVERNIGHT CONVECTION THAT WILL UNDOUBTEDLY PLAY A ROLE IN DETERMINING AVAILABLE INSTABILITY PER SURFACE HEATING AND MAIN SURFACE BOUNDARY...A GOOD BET EXISTS FOR THE DEVELOPMENT OF THUNDERSTORMS TUESDAY AFTERNOON AND EVENING OVER MOST OF THE CWA. ASSUMING SUFFICIENT CLEARING OCCURS IN WAKE FROM OVERNIGHT CONVECTION...MODEST INSTABILITY WILL DEVELOP AND THIS COMBINED WITH GOOD DYNAMICS...A CHANCE OF SEVERE WEATHER WILL BE POSSIBLE ACROSS THE CWA. AGAIN...WITH MAINLY UNIDIRECTIONAL WINDS THE GREATEST SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. A TORNADO THREAT MAY EXIST IF MESOSCALE BOUNDARIES FROM OVERNIGHT CONVECTION ARE IN PLACE AND DONT MIX OUT AS THE DAY PROGRESSES...WITH BACKED SURFACE FLOW AND ENHANCED SRH AND STREAMLINE VORTICITY IN THE VICINITY OF ANY ISOLATED ROBUST CONVECTION. THIS DEGREE OF DETAIL WITH CERTAINTY IS IMPOSSIBLE TO FORECAST THIS FAR IN ADVANCE...BUT BOTTOM LINE IS SITUATION WILL BE MONITORED CLOSELY AS THE NEXT 48 HOURS EVOLVE. FRONT SLOWS FORWARD PROGRESSION ON WEDNESDAY BUT MADE LITTLE CHANGES BEYOND AS MUCH DEPENDENCY RELIES ON CONVECTIVE EVOLUTION IN EARLIER PERIODS. BLAIR && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH 12Z TUESDAY. MAIN CONCERN FOR THIS MORNING WILL BE LOW LEVEL WIND SHEAR. CURRENTLY WINDS AT 925 AND 850 MB RESPECTIVELY ARE RUNNING SOUTHWEST AT 40 TO 45 KTS WITH SSW SURFACE WINDS OF 15KT WITH GUSTS TO NEAR 25KTS. MAY LIKELY NEED TO INSERT A FEW HOURS OF LLWS IF SURFACE WINDS DECREASE MUCH BEFORE 12Z THIS MORNING. SSW SURFACE WINDS NEAR 20KTS LIKELY WITH GUSTS NEAR 30 KTS FOR THE BALANCE OF THE DAY AS WINDS MIX DOWN LATER THIS MORNING AND AFTERNOON. TONIGHT THUNDERSTORMS MAY AFFECT THE KMHK TAF SITE IN THE 06Z-12Z PERIOD TUESDAY...BUT MAY LIKELY STAY JUST TO THE WEST OF KTOP AND KFOE PRIOR TO 12Z TUESDAY. 53 && .TOP WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM NOON MONDAY TO 7 PM MONDAY FOR KSZ008-KSZ009- KSZ010-KSZ020-KSZ021-KSZ022-KSZ034-KSZ035-KSZ036-KSZ037. &&
Hazardous weather outlook, Sep 16, 3:50 PM CDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 350 PM CDT SUN SEP 16 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-172100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 350 PM CDT SUN SEP 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE ACROSS NORTHEAST KANSAS THROUGH THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDY CONDITIONS ARE ANTICIPATED FOR MONDAY...AS SOUTHERLY WINDS INCREASE TO 20 TO 30 MPH WITH HIGHER GUSTS. THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY NIGHT. SOME OF THESE THUNDERSTORMS COULD BE STRONG TO SEVERE TUESDAY AFTERNOON AND TUESDAY NIGHT. THE PRIMARY HAZARD WOULD BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. WOLTERS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.